Compensated stochastic theta methods for stochastic differential equations with jumps. (English) Zbl 1198.65034

Compensated stochastic theta methods (CSTM) for approximating the solutions of jumpdiffusion Ito stochastic differential equations of the form \[ dX(t)= f(X(t-))\,dt+ g(X(t-))\,dW(t)+ h(X(t-))\,dN(t),\;t> 0,\;X(0-)= X_0 \] are introduced. Mean-square convergence, A-stability, and exponential stability of CSTM methods are proved. Results of numerical experiments are presented that demonstrate a stability advantage of CSTM over stochastic theta methods.


65C30 Numerical solutions to stochastic differential and integral equations


Full Text: DOI


[1] Burrage, K.; Burrage, P.M.; Tian, T., Numerical methods for strong solutions of stochastic differential equations: an overview, Proc. R. soc. London ser. A math. phys. eng. sci., 460, 373-402, (2004) · Zbl 1048.65004
[2] Chalmers, G.; Higham, D., Asymptotic stability of a jump-diffusion equation and its numerical approximation, SIAM J. sci. comp., 31, 1141-1155, (2008) · Zbl 1190.65010
[3] Gikhman, I.I.; Skorokhod, A.V., Stochastic differential equations, (1972), Springer-Verlag Berlin · Zbl 0169.48702
[4] Hairer, E.; Wanner, G., Solving ordinary differential equations II: stiff and differential – algebraic problems, (1996), Springer-Verlag Berlin · Zbl 0859.65067
[5] Higham, D., Mean-square and asymptotic stability of the stochastic theta method, SIAM J. numer. anal., 38, 753-769, (2000) · Zbl 0982.60051
[6] Higham, D., An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM rev., 43, 3, 525-546, (2002) · Zbl 0979.65007
[7] Higham, D.; Kloeden, P., Numerical methods for nonlinear stochastic differential equations with jumps, Numer. math., 101, 101-119, (2005) · Zbl 1186.65010
[8] Higham, D.; Kloeden, P., Convergence and stability of implicit methods for jump-diffusion systems, Int. J. numer. anal. model., 3, 125-140, (2006) · Zbl 1109.65007
[9] Higham, D.; Mao, X.; Stuart, A.M., Exponential Mean-square stability of numerical solutions to stochastic differential equations, LMS J. comput. math., 6, 297-313, (2003) · Zbl 1055.65009
[10] Hu, Y., Semi-implicit euler – maruyama scheme for stiff stochastic equations, (), 183-202 · Zbl 0848.60057
[11] Kloeden, P.E.; Platen, E., Numerical solution of stochastic differential equations, (1992), Springer Berlin · Zbl 0925.65261
[12] Saito, Y.; Mitsui, T., Stability analysis of numerical schemes for stochastic differential equations, SIAM J. numer. anal., 33, 2254-2267, (1996) · Zbl 0869.60052
[13] Schurz, H., Stability, stationarity, and boundedness of some implicit numerical methods for stochastic differential equations and applications, (1997), Logos Verlag Berlin · Zbl 0905.60002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.